Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Omaha, NE

September 19, 201223 counties in Nebraska; Harrison County, Monona County, Iowa

NWS Omaha, NE issued this red flag warning at Sep 19, 2012, 2:22 AM CDT for 23 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Sep 19, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 2:22 AM CDT (07:22 UTC)
In effect from
Sep 19, 2012, 1:00 PM CDT
Expired
Sep 19, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 25 counties

Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2522 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS83 KOAX 190722
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
222 AM CDT WED SEP 19 2012

...DANGEROUS FIRE CONDITIONS EXPECTED THIS AFTERNOON AND EARLY
EVENING...

.THE COMBINATION OF GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR OUT OF CONTROL
WILD FIRES THIS AFTERNOON AND EARLY EVENING FOR AREAS ALONG AND
WEST OF A LINE FROM SEWARD TO WAHOO TO TEKAMAH. 

IAZ043-055-056-NEZ045-052-053-190830-
/O.CAN.KOAX.FW.A.0008.120919T1800Z-120920T0000Z/
MONONA-HARRISON-SHELBY-WASHINGTON-DOUGLAS-SARPY-
222 AM CDT WED SEP 19 2012

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES
043...045...052...053...055 AND 056...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
FIRE WEATHER WATCH JUST FOR FIRE WEATHER ZONES
043...045...052...053...055 AND 056.


$$

NEZ011-012-015>018-030>034-042>044-050-051-065-191630-
/O.UPG.KOAX.FW.A.0008.120919T1800Z-120920T0000Z/
/O.NEW.KOAX.FW.W.0012.120919T1800Z-120920T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
222 AM CDT WED SEP 19 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR LOW RELATIVE HUMIDITY...GUSTY NORTHWEST
WIND...AND DRY FUELS FOR FIRE WEATHER ZONES 
011...012...015...016...017...018...030...031...032...033...034...
042...043...044...050...051 AND 065...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 
  017...018...030...031...032...033...034...042...043...044... 
  050...051 AND 065. 

* WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE.

* HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NIETFELD
3 follow-up statements
061 
WWUS83 KOAX 191624
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1124 AM CDT WED SEP 19 2012

...DANGEROUS FIRE CONDITIONS EXPECTED THIS AFTERNOON AND EARLY
EVENING...

.THE COMBINATION OF GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR OUT OF CONTROL
WILD FIRES THIS AFTERNOON AND EARLY EVENING FOR AREAS ALONG AND
WEST OF A LINE FROM SEWARD TO WAHOO TO TEKAMAH.

NEZ011-012-015>018-030>034-042>044-050-051-065-200000-
/O.CON.KOAX.FW.W.0012.120919T1800Z-120920T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
1124 AM CDT WED SEP 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WIND AND DRY FUELS FOR
FIRE WEATHER ZONES 011...012...015...
016...017...018...030...031...032...033...034...042...043...044...
050...051 AND 065...

* AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 
  017...018...030...031...032...033...034...042...043...044... 
  050...051 AND 065. 

* WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE.

* HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
702 
WWUS83 KOAX 191941
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
241 PM CDT WED SEP 19 2012

...DANGEROUS FIRE CONDITIONS THIS AFTERNOON...

.THE COMBINATION OF GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR OUT OF CONTROL
WILD FIRES THIS AFTERNOON. 

IAZ043-055-NEZ045-052-053-066-067-078-200000-
/O.EXA.KOAX.FW.W.0012.000000T0000Z-120920T0000Z/
MONONA-HARRISON-WASHINGTON-DOUGLAS-SARPY-LANCASTER-CASS-SALINE-
241 PM CDT WED SEP 19 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FOR
FIRE WEATHER ZONES 043...045...052...053... 055...066...067 AND
078...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 043 AND 055. FIRE WEATHER 
  ZONES 045...052...053...066...067 AND 078. 

* WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE.

* HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ011-012-015>018-030>034-042>044-050-051-065-200000-
/O.CON.KOAX.FW.W.0012.000000T0000Z-120920T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
241 PM CDT WED SEP 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR FOR FIRE WEATHER ZONES 011...012...015...016...017...018...030...
031...032...033...034...042...043...044... 050...051 AND 065...

* AFFECTED AREA...FIRE WEATHER ZONES 011...012...015...016... 
  017...018...030...031...032...033...034...042...043...044... 
  050...051 AND 065. 

* WIND...NORTHWEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE.

* HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
087 
WWUS83 KOAX 200001
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
701 PM CDT WED SEP 19 2012

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>067-078-
200115-
/O.EXP.KOAX.FW.W.0012.000000T0000Z-120920T0000Z/
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE-
701 PM CDT WED SEP 19 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE
WEATHER ZONES 043...045...052...053... 055...066...067 AND 078...

WINDS WILL CONTINUE TO DIMINISH TO LESS THAN 10 MPH THIS EVENING
WITH RELATIVE HUMIDITY INCREASING AS TEMPERATURES COOL. 


$$

FOBERT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Sep 18, 11:18 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 18, 11:18 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1118 PM CDT TUE SEP 18 2012

.AVIATION...
06Z TAFS FOR KOMA...KLNK AND KOFK.

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. EXPECT COLD
FRONT TO REACH KOFK 15Z-18Z AND KOMA AND KLNK 19Z-21Z WITH
WINDS SHIFTING TO THE NORTHWEST AND INCREASING TO 15-25KTS.

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT TUE SEP 18 2012/

DISCUSSION...

MODELS IN PRETTY GOOD AGREEMENT REX BLOCK WILL WEAKEN SOMEWHAT
THRU THIS WEEK AND GRADUALLY GET DISPLACED TO THE ROCKIES IN RESPONSE
TO STRONG UPPER LOW PRESSURE APPROACHING THE CANADIAN WEST COAST.
OTHERWISE...MAIN FEATURE OF INTEREST CONTINUES TO BE ANTICIPATED
COLD FRONT SWEEPING INTO THE CNTRL PLAINS ON WEDNESDAY...ASSOCIATED
WITH POTENT VORT MAX RUSHING DOWN THE UPPER MIDWEST. MODEL RUN-TO-
RUN CONSISTENCE HAS BEEN PRETTY GOOD THAT THE FRONT SHOULD BE
PUSHING THRU THE OMAHA METRO IN THE EARLY AFTN. GUSTY NW WINDS AND
LOW RELATIVE HUMIDITY WILL LIKELY PROMPT FIRE WX WATCH DURING THE
AFTN. THUS UNFORTUNATELY...DON'T SEE MUCH POTENTIAL FOR PCPN
ACTIVITY DEVELOPING WITH THE FRONTAL PASSAGE. BEST PCPN CHANCES WILL
BE FOUND OVER THE UPPER MIDWEST WHERE BEST UPPER
SUPPORT/FRONTOGENETIC FORCING WILL BE. OTHERWISE...GRADUAL HIGH RISES
WILL SPREAD OVER THE NRN/CNTRL PLAINS ARE ON TAP HEADING INTO THIS
WEEKEND WITH A GENEROUS REBOUND OF MAX TEMPS SUNDAY THRU TUESDAY.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NEZ011-012-015>018-030>034-042>045-050>053-065.

IA...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR IAZ043-055-056.

&&

FOBERT
Hazardous weather outlook, Sep 18, 5:02 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
502 PM CDT TUE SEP 18 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
502 PM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

GUSTY NORTHWEST WINDS...WARM TEMPERATURES...LOW RELATIVE HUMIDITY
VALUES AND DRY VEGETATION WILL PUSH THE FIRE DANGER INDEX INTO
THE VERY HIGH OR EXTREME CATEGORY WEDNESDAY AFTERNOON NORTH OF
INTERSTATE 80. A FIRE WEATHER WATCH HAS BEEN POSTED FOR THAT
REGION SINCE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH WILL EXIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

CHERMOK

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Iowa, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.